Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla
May 20, 2009

i tested positive since 2006, i just started hiv drug just on 14th may 2009, since the commensement of the drug i have been so physically weak, horrible dreams and so and so forth. am confuse what is the doctor advice. presently my viral load is 30,856 while my cd4 is 214 . am so weak am coughfing and also having a running nose constantly since i started this drug called ATRIPLA.

Response from Dr. Henry

A significant percentage of patients have central nervous system side effects (such as dreams and weakness) after starting Atripla (usually due to the efavirenz ). Those side effects peak in first 1-2 weeks and then usually diminish after 2-4 weeks so that perhaps 5-10% of patients have ongoing complaints after that. You need to keep your HIV specialist informed about how you are doing in case some symptom relief isneeded or a switch to an alternative medication would need to be considered. KH



Previous
CD4 and viral load
Next
Reyataz - jaundice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement